MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227301
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that during an unknown procedure without switching on the vapr3.5mm sideeffect 1-pce electrode-ea the portal gave the error message "electrode not recognized".The procedure was completed using another device.No patient consequence and no surgical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device was not returned after multiple attempts for device return, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (u1906043), and no non-conformances were identified.Should the device ever be received back in the future, this complaint file will be reopened at that time and an evaluation will be performed and documented.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history review: a manufacturing record evaluation was performed for the finished device lot number (u1906043), and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during surgery, approaching the electrode to the arthroscopic portal, without switching on the electrode, the portal gave the alert message: electrode not recognized.The complaint device was received and evaluated.Visual inspection revealed no anomalies at the tip of the electrode and is not showing signs of activation.The cable showed two marks on the cable insulator.When performing the functional test, the electrode was connected to the generator and it was detected, the proper defaults were displayed.When submerging the electrode tip in the saline fluid an ¿invalid instrument¿ message appeared on the screen, the ablation and coagulate functions could not be activated when pressing the corresponding pedals.Supplier evaluation result for vapr3.5mm sideeffect 1-pce electrode-ea, was evaluated by the supplier with the following results: the device was not returned in its original packaging, the distal end of the device shows no signs of activation, the cable and plug are visually in a good condition.During the electrical test, the capacitance fail.During functional test, the default values, min, max and the activation were failed.When attempting to activate the device in saline the message of ¿invalid instrument¿ would appear on the display.Placing the device in and out of saline changes the display settings from the recorded values to invalid instrument.Movement of the plug and cable did not change the settings.Activation of the device in air on ablate mode caused an output short.Activation of the device in air on coag mode resulted in the activation being ok but at incorrect default settings.The summary of the supplier is: the customer claim of the generator showing invalid instrument when plugged into a generator was confirmed.As described above, more errors were noted as the device was evaluated.Instances of invalid instrument, output short and incorrect default settings being displayed on the generator, depending on whether or not the distal tip of the device is in or out of saline.This fault has previously been seen and was caused by the twisted connection between capacitors being in close proximity to the active pin within the overmould of the plug.The capacitors ideally should be situated away from the pins to ensure there are no capacitance issues from components touching.The complaint failure mode confirmed.This issue has been deemed a supplier issue and therefore investigation will be carried out under a supplier capa.The failure symptom of capacitor position abnormal was analyzed during manufacturing process; as a result, there were some points to need to improve: impact to the cable risks, injection machine, the importance of self-inspection, the localization of the cable during injection.Therefore, the corrective and preventive actions were created.A manufacturing record evaluation was performed for the finished device lot number: u1906043, and no non-conformances were identified.Depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.An mre review was performed and results obtained as below and no non-conformance was found.

Brand Name
VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9759442
Report Number1221934-2020-00690
Device Sequence Number16315828
Product Code GEI
UDI-Device Identifier10886705009671
UDI-Public10886705009671
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number227301
Device Catalogue Number227301
Device Lot NumberU1906043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/22/2020
07/02/2020
03/02/2021
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/23/2020
07/06/2020
03/03/2021
Patient Sequence Number1